Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Oct 2, 2009, 4:00 AM MDT for 7 counties in Nebraska. It took effect at Oct 2, 2009, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 4:00 AM MDT (10:00 UTC)
- In effect from
- Oct 2, 2009, 10:00 AM MDT
- Expired
- Oct 2, 2009, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 021000 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT FRI OCT 2 2009 ...GUSTY WIND EXPECTED OVER PARTS OF THE NEBRASKA PANHANDLE AGAIN TODAY... .STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL MIX DOWN TOWARD THE SURFACE BY LATE THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. NEZ002-003-021-055-022200- /O.NEW.KCYS.WI.Y.0016.091002T1600Z-091002T2200Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 400 AM MDT FRI OCT 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON. RATHER STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE CENTRAL NEBRASKA PANHANDLE BY LATE THIS MORNING AND CONTINUE THROUGH MID-AFTERNOON. THE WINDS WILL NOT BE AS HIGH AS ON THURSDAY...BUT SOME GUSTS IN EXCESS OF 45 MPH ARE LIKELY WITH SUSTAINED WINDS FROM 25 TO 35 MPH. THE WINDS WILL DECREASE RATHER QUICKLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RE
2 follow-up statements
000 WWUS75 KCYS 021805 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1205 PM MDT FRI OCT 2 2009 ...WINDY CONDITIONS EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY THIS EVENING... .STRONG NORTHWEST WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MIX DOWN TOWARD THE SURFACE THROUGH EARLY THIS EVENING AND WILL PRODUCE WINDY CONDITIONS AT THE SURFACE. NEZ001-019-020-054-030000- /O.EXB.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/ SIOUX-SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING... HARRISBURG...KIMBALL 1205 PM MDT FRI OCT 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. WINDY CONDITIONS HAVE DEVELOPED OVER THE WESTERN NEBRASKA PANHANDLE LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS EVENING. THE WINDS WILL NOT BE AS HIGH AS ON THURSDAY...BUT SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 45 MPH ARE LIKELY. THE WINDS WILL DECREASE RATHER QUICKLY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ002-003-021-055-030000- /O.EXT.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 1205 PM MDT FRI OCT 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. WINDY CONDITIONS HAVE DEVELOPED OVER THE WESTERN NEBRASKA PANHANDLE LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS EVENING. THE WINDS WILL NOT BE AS HIGH AS ON THURSDAY...BUT SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 45 MPH ARE LIKELY. THE WINDS WILL DECREASE RATHER QUICKLY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
000 WWUS75 KCYS 030003 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 603 PM MDT FRI OCT 2 2009 NEZ001>003-019>021-054-055-030115- /O.EXP.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 603 PM MDT FRI OCT 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OVER THE NEBRASKA PANHANDLE HAD DECREASED TO 20 TO 35 MPH EARLY THIS EVENING...AND THEY WILL DIMINISH BELOW 10 MPH ABOUT AN HOUR AFTER SUNSET. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:05 AM MDT, 55 minutes earlier.
Area forecast discussion, Oct 2, 3:05 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 AM MDT FRI OCT 2 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... A COUPLE OF THINGS IN AN OTHERWISE FAIRLY QUIET PATTERN ACROSS THE AREA. ONE WILL BE WINDS AGAIN TODAY ESPECIALLY EAST OF THE MTNS. WHILE NOT AS STRONG AS ON THURSDAY STILL QUITE A HEALTHY BREEZE EXPECTED WITH FAST MID LEVEL FLOW CONTINUING AROUND UPPER LOW MOVING ACROSS IOWA...ENOUGH THAT A WIND ADVY LOOKS WARRANTED ACROSS THE CENTRAL PANHANDLE FOR LATE THIS MORNING THROUGH MID AFTERNOON. WINDS WILL DIE OFF PRETTY QUICKLY LATE IN THE AFTERNOON AS GRADIENT EASES AND DECOUPLING TAKES PLACE. AFTER THAT ANOTHER CHILLY NIGHT SETTING UP ACROSS THE CWA AS WEAK SECONDARY SURGE OF COOLER AIR DROPS DOWN THE HIGH PLAINS AND IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S OVER MOST AREAS. DRY AND A LITTLE WARMER SATURDAY AS SHORT UPPER RIDGE PASSES ACROSS THEN CHANGES BEGIN SATURDAY NIGHT AS NEXT UPPER LOW DROPS OVER THE PACIFIC NORTHWEST AND UPPER FLOW OVER THE CWA TURNS SW WITH SOME RAIN AND HIGHER ELEVATION SNOW SHOWERS POSSIBLY CREEPING INTO FAR WESTERN PARTS OF THE CWA LATE. .LONG TERM...SUN THRU THU...ALL MODELS FAIRLY CONSISTENT ON THE UPPER LOW OVER NRN NV WHICH WILL GRADUALLY SPIN ENE AND OPEN UP INTO MON. EURO IS A LITTLE FURTHER S WITH MANY OF THE FTRS THO...WHICH PUTS MORE OF OUR AREA INTO THE HVYR PCPN. UPPER JET DVLPS ALONG WY/CO BORDER ON SUN WITH MODELS SHOWING GOOD LIFT/FRONTOGENS OVER CNTRL/NRN HALF OF AREA DURING THE DAY. MOSTLY ALL RAIN OUTSIDE OF MTNS AS SERLY WINDS PULL UP SOME WARMER AIR AHEAD OF THE SYSTEM. COLDER STARTS SPILLING IN MON...TURNING MOST AREAS TO SNOW ABOVE 5000 FT MON NIGHT. BIG DIFFERENCES BETWEEN EURO AND GFS ON THEIR PCPN BULLSEYES MON INTO MON NIGHT...EURO FRTHR S AND COLDER WHICH LEADS TO PSBLTY OF SOME SNOW ACCUM ACROSS LOWER ELVTNS OF WY. STILL A WAYS OFF BUT SOMETHING TO KEEP AN EYE ON. BY TUE...MODELS SIMILAR IN SHOWING THE UPPER LOW STRETCHING OUT SW-NE AS MAIN PIECE OF ENERGY FROM ORIGINAL UPPER LOW MOVES OUT INTO PLAINS AND WEAKENS. CLDS AND PCPN CHCS SHOULD BE LESS TUE INTO TUE NIGHT AS THE UPPER TROF SPLITS OFF A CLOSED LOW OVER SRN CA WHILE WE END UP UNDER NW FLOW ALOFT. MODEL DIFFERENCES START SHOWING UP BY NEXT WED/THU ON HOW THEY HANDLE THE SW U.S. UPPER LOW AND ANOTHER PIECE OF ENERGY DRPG SE INTO THE AREA. HAVE LEFT LATE PERIODS MAINLY DRY AND MIDDLE OF THE ROAD ON TEMPS/CLDS...STILL A LOT OF UNCERTAINTY ON DETAILS. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH SATURDAY. && .FIRE WEATHER...GUSTY WINDS WILL OCCUR BY LATE THIS MORNING THROUGH MID AFTERNOON ESPECIALLY EAST OF THE MTNS BUT RHS EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. WINDS WILL FALL OFF RATHER QUICLY LATE IN THE AFTERNOON. TEMPERATURES A LITTLE WARMER ON SATURDAY BUT WINDS GENERALLY LIGHT AS UPPER RIDGE PASSES ACROSS THE REGION. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...WIND ADVISORY TODAY FOR ZONES 2..3..21..55. &&
Hazardous weather outlook, Oct 1, 5:58 PM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT THU OCT 1 2009 NEZ001>003-019>021-054-055-WYZ067>070-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 558 PM MDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT NORTHWEST WINDS WILL DECREASE TO SPEEDS OF 15 TO 30 MPH EARLY THIS EVENING. A FEW BRIEF SPRINKLES OR SNOW FLURRIES ARE ALSO POSSIBLE EARLY THIS EVENING OVER EXTREME SOUTHEAST WYOMING AND IN PARTS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED RAIN SHOWERS CAN BE EXPECTED FROM SUNDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>066-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 558 PM MDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NORTHWEST WINDS WILL CONTINUE TO DECREASE EARLY THIS EVENING. ISOLATED SNOW SHOWERS WILL ALSO OCCUR THIS EVENING...WITH A DUSTING OF NEW SNOW POSSIBLE IN THE HEAVIER SHOWERS. THE WINDS AND SNOW SHOWERS WILL BOTH DIMINISH BY 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED RAIN SHOWERS AND A FEW WEAK AFTERNOON THUNDERSTORMS WILL OCCUR SUNDAY AND MONDAY...WITH SCATTERED RAIN AND SNOW SHOWERS MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.